International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 3, Pages 515-518

A general notion of independence of sequences of integers

John R. Burke

Department of Mathematics, Gonzaga University, Spokane 99258-0001, WA, USA

Received 4 February 1992; Revised 10 December 1992

Copyright © 1993 John R. Burke. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper a notion of statistical independence of sequences of integers is developed. The results are generalizations of known results on independent sequences modm in the integers and more generally, independent sequences on compact sets. All that is assumed is that one has a countable partition of the integers indexed by an ordered set.